Alert archive / California / Gale Warnings in 2016

Gale Warning 32, NWS Los Angeles, CA

December 2, 2016

NWS Los Angeles, CA issued this gale warning at Dec 2, 2016, 3:16 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2016, 3:16 AM PST (11:16 UTC)
Expired
Dec 2, 2016, 8:16 PM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

909 
WHUS76 KLOX 021116
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
316 AM PST FRI DEC 2 2016


PZZ650-655-021930-
/O.UPG.KLOX.SC.Y.0136.161202T1400Z-161203T0500Z/
/O.NEW.KLOX.GL.W.0032.161202T1116Z-161203T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
316 AM PST FRI DEC 2 2016

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 9
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-021930-
/O.EXT.KLOX.SC.Y.0136.000000T0000Z-161203T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
316 AM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-673-021930-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
316 AM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
3 follow-up statements
976 
WHUS76 KLOX 021621
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
821 AM PST FRI DEC 2 2016

PZZ650-655-030030-
/O.CON.KLOX.GL.W.0032.000000T0000Z-161203T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
821 AM PST FRI DEC 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 9
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-673-030030-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
821 AM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-030030-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
821 AM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
113 
WHUS76 KLOX 022208
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
208 PM PST FRI DEC 2 2016

PZZ650-655-030500-
/O.CON.KLOX.GL.W.0032.000000T0000Z-161203T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
208 PM PST FRI DEC 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT.

* SEAS...COMBINED SEAS 4 TO 6 FEET WITH A PERIOD AROUND 12
  SECONDS.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-673-030500-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
208 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-030500-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
208 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
833 
WHUS76 KLOX 030416
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
816 PM PST FRI DEC 2 2016

PZZ655-031230-
/O.CAN.KLOX.GL.W.0032.000000T0000Z-161203T0500Z/
/O.EXA.KLOX.SC.Y.0136.000000T0000Z-161203T2200Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
816 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 4 TO 6 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-031230-
/O.CAN.KLOX.GL.W.0032.000000T0000Z-161203T0500Z/
/O.EXB.KLOX.SC.Y.0136.161203T0800Z-161203T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
816 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
PST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM PST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH WINDS 10 TO 15 KT WITH GUSTS TO 20 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 3 TO 5 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-673-031100-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
816 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-031230-
/O.CON.KLOX.SC.Y.0136.000000T0000Z-161203T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
816 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Dec 1, 10:11 PM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Dec 1, 10:11 PM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1011 PM PST Thu Dec 1 2016

.SYNOPSIS...
Moderate to strong Santa Ana winds will affect mainly Ventura and
Los Angeles Counties tonight through Saturday. Temperatures will
be cooler than normal thru the period. High pressure will bring
warmer temperatures to the area Sunday, followed by a gradual
cooling trend early next week as low pressure moves by to the
north.

&&

.UPDATE...

The latest satellite imagery shows a trough of low pressure
digging into Mojave Desert this evening. A cold air mass settling
into the Great Basin this evening will develop surface high
pressure and develop an offshore flow pattern across the area
into Friday and Saturday. Strong upper-level support will bring
widespread windy conditions to Los Angeles and Ventura Counties
through the end of the week. Damaging winds will occur across the
mountains of Los Angeles and Ventura Counties along with Santa
Clarita Valley. Isolated to local wind gusts to 60 mph cannot be
ruled across the Los Angeles and Ventura County Valleys. A Wind
Advisory was expanded to the San Gabriel and Antelope Valleys from
Friday morning through early Saturday afternoon. An update will be
issued shortly.

&&

.SHORT TERM...(THU-SUN)

A cold upper level trof is dropping south into the Great Basin
today and will be setting up a strong Santa Ana wind pattern for
the next couple days. Models appears to have settled on a solution
that is favorable for a strong event with great upper support and
decent, though not great offshore pressure gradients. The NAM has
been consistent since yesterday showing 55-65kt northeast winds
near 850 mb and even down to almost 900 mb which is around 3300
ft. Models have tended to over-forecast these kinds of events in
the past but given the consistency and that we're within 24 hours
of the event confidence is certainly growing in a strong event.
Warnings will go into effect later tonight for LA/Ventura
mountains and Santa Clarita Valley while advisories will be up for
most of the remainder of LA/Ventura counties. Small pockets of
those advisory areas could see brief warning level gusts such as
Porter Ranch and the elevated parts of eastern Ventura County but
for the most part a strong advisory should suffice.

The one difference in the models today was the shift to Saturday
for the strongest offshore gradient. Although the trof shifts
south into Mexico by then, the winds near the 850 level are
stronger Saturday so at this point don't see too much difference
in overall wind speeds between the two days. Saturday's winds will
have a somewhat more easterly component which will likely result
in a slight decrease in some areas but an increase in others.

Still a cold event with temps mostly in the 60s at lower
elevations and 30s/40s in the mtns. Slightly warmer most areas
Saturday, especially inland due the weakening cold advection, but
no warmer than lower 70s at best.

The ridge continues to build into the area Sunday for additional
warming inland, but onshore trends should offset most of that for
coastal areas.

.LONG TERM...(MON-THU)

The GFS has backed off considerably from yesterdays solution which
had suggested some chances for rain early next week. Both the
ECMWF and GFS now agree that any precip should stay well north of
the area. However a return to onshore flow and overall weak
troffing over the area will lead to cooling for all areas through
Tuesday, though not quite as much as was expected yesterday. Both
models show an upper level ridge building over the state around
mid week for a warming trend.

&&

.AVIATION...02/0600Z.

At 06Z, there was no marine layer nor was there a marine inversion
at KLAX.

VFR conditions are expected across the forecast area through
the period, except for MVFR vsbys late tonight/Fri morning in the
Salinas Valley. Main story will be the widespread strong north
to northeast winds across the region late tonight through Fri
night. Winds will be strongest across L.A. and VTU counties.
There will be areas of LLWS and stg UDDFS across much of those
counties late tonight through Fri night.

KLAX...With respect to cigs and vsbys, high confidence in the 06z
TAFs with VFR conditions through the period. Much less confidence
in the wind forecast. There is a 30 percent chance of north to
northeast winds exceeding 10 kt at any time during the period, but
mainly between 10z and 20z Fri. There will likely be LLWS at times
through Friday evening.

KBUR...With respect to cigs and vsbys, high confidence in the 06z
TAFs with VFR conditions through the period. Much less confidence
in the wind forecast. Winds will likely be variable and erratic,
but for the most part should be strong and gusty from the n to ne
from 17z Fri through at least 00z Sat. There is a 20 to 30
percent chance that strong winds will start as early as 12z Fri.
There will likely be LLWS at times through Friday morning, and
possibly at times through the evening.

&&

.MARINE...01/800 PM.

Moderate to high confidence that Small Craft Advisory level winds
and seas will persist across the outer waters tonight through
Friday night. Across the outer waters, conds will remain close to
SCA levels Sat through Sun morning, then SCA conds are likely
again Sun afternoon through Mon.

For the inner waters s of Point Conception, there is high confidence
Small Craft Advisory level ne winds with choppy seas will affect
the area mainly near shore from s of Ventura thru Santa Monica and
in the San Pedro Chanel to Catalina Island on Friday, with
hazardous boating conditions at times. Locally gusty ne winds will
persist in this area thru Sat morning.

&&

.FIRE WEATHER...01/200pm.

Strong upper level flow coupled with high pressure over the Great
Basin will bring a strong Santa Ana wind event to Los Angeles and
Ventura Counties Friday and Saturday. Though much of the area has
received around 1 inch of rain over the last two weeks, the
vegetation (fuels) remain receptive to large fire growth under
red flag weather conditions.

Over the coastal and valley areas (including the Santa Monica
Mountains), humidities will generally lower into the 12 to 15
percent range on Friday and 8 to 15 percent range on Saturday.
Red flag conditions are expected Friday afternoon through Saturday
afternoon as a result. The previous Fire Weather Watch will be
upgraded to a Red Flag warning. The Los Angeles County Coastal
Plain and the San Gabriel Valley have also been added to the Red
Flag Warning as these winds will affect a larger area than usual
Santa Ana events because of the cold air.

Over the mountains, the cold temperatures will keep relative
humidities generally above 20 percent on Friday, but could lower
into the 10 to 20 percent range on Saturday. There is a chance
for Red Flag conditions on Saturday as a result, and a Fire
Weather Watch will be issued to address that.

Those handling potential fire ignition sources must exercise
extra caution as extreme fire behavior and rapid fire growth is
expected if any fire were to be started. This includes those
lighting fires for warmth considering the cold conditions.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Watch in effect from late Friday night through
      Saturday morning for zone 37. (See LAXNPWLOX).
     Wind Advisory in effect until 3 AM PST Friday for zones
      39-46-52>54-88. (See LAXNPWLOX).
     Wind Advisory in effect from 7 AM Friday to 2 PM PST Saturday
      for zone 40. (See LAXNPWLOX).
     Wind Advisory in effect from 3 AM Friday to 2 PM PST Saturday
      for zones 41-44-45. (See LAXNPWLOX).
     High Wind Warning in effect from 3 AM Friday to 2 PM PST
      Saturday for zones 46-53-54-88. (See LAXNPWLOX).
     Wind Advisory in effect from 10 AM to 6 PM PST Friday for
      zone 59. (See LAXNPWLOX).
     Red Flag Warning in effect from noon Friday to 6 PM PST
      Saturday for zones 240-241-244>246-547-548. (See LAXRFWLOX).
     Fire Weather Watch in effect from Saturday morning through
      Saturday afternoon for zone 254. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect from 6 AM to 9 PM PST Friday
      for zones 650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Saturday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
Gusty northwest winds are expected Sunday through Tuesday.

&&

PUBLIC...MW
AVIATION...DB
MARINE...Sirard
FIRE...Kittell
SYNOPSIS...Sirard

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:04 PM PSTFreeze WarningLOX18 hr

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.